Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes feeling of palpitations after having Microgestin?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12708 Questions
Question
I am currently taking Microgestin fe 1/20 and at the end of my fourth month on the pill during the placebo week, I noticed heart palpitations and became fully aware of my heartbeat. I was scared for the worst and went to see a physician. He did blood work and took my pulse and everything stated that I am perfectly healthy. He stated that it was due to anxiety or stress, which is extremely odd for me because I have never in my life experienced any difficulties with the way I handle anxiety or stress. I went back today and told him that and how I believed that the birth control pills are to blame. He agreed with me and thought the same thing too and told me that it is best to get off the pill altogether. Now, I do not want to solely rely on condoms for mean of protection during intercourse. Now that this has happened, I believe that the estrogen in the pill caused this. Will all combination birth control pills do this to me? Will I be advised to take Progestin only pills? Or is it just that Microgestin fe 1/20 is not right for me? Was the reason for this issue caused by the hormones in the Microgestin?
Posted Sun, 3 Aug 2014 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 32 minutes later
Brief Answer:
Use progesterone only pill.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The feeling of palpitations can be due to the estrogen component of the birth control pill. If this has happened with Microgestin fe 1/20 then the same thing can happen with other combination pills also.
It is best to start with a progesterone only pill or Sevista 60 mg twice a week pill.
You can discuss it with your gynecologist and she can prescribe you one of these after an examination.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Follow-up: What causes feeling of palpitations after having Microgestin? 27 minutes later
Okay, I understand, especially since I do have a history of chest pains on rare occasions. Would you recommend depo provera or the IUD?
 
 
Answered by Dr. Rakhi Tayal 23 minutes later
Brief Answer:
Depo is better.

Detailed Answer:
Hello.
Thanks for writing again.
In unmarried females depo provera is preferred. In married parous women IUD is a better option.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes feeling of palpitations after having Microgestin? 5 hours later
What type of contraceptives would you recommend for someone with a history of chest pain and a family history of high blood pressure?
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Barrier method.

Detailed Answer:
Hello.
With a history of chest pain and a family history of high blood pressure it is best to use a double protection with condoms and vaginal spermicidal gel. You can also consult a cardiologist and everything is alright then can take hormonal pills also.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor